Alert archive / South Dakota / Wind Advisories in 2010
Wind Advisory 12, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind advisory at Jun 10, 2010, 9:22 AM CDT for 8 counties in Minnesota; 11 counties in South Dakota; 6 counties in Iowa. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2010, 9:22 AM CDT (14:22 UTC)
- Expired
- Jun 10, 2010, 2:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Sioux Falls, SD
All 25 counties
Clay County, IA, Dickinson County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Sioux County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Brookings County, SD, Hanson County, SD, Hutchinson County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Turner County, SD
The radar
The Sioux Falls radar (KFSD), 31 km from the middle of the area, began a volume at 14:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 2.4 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 469 m²/s²
- 0-3 km storm-relative helicity
- 519 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
941 WWUS73 KFSD 101422 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 922 AM CDT THU JUN 10 2010 ...STRONG WINDS MOVING ACROSS THE REGION... .AN AREA OF STRONG SOUTHEAST WINDS...WITH GUSTS UP TO 50 MPH...WILL MOVE ACROSS SOUTHEAST SOUTH DAKOTA INTO SOUTHWEST MINNESOTA AND NORTHWEST IOWA LATE THIS MORNING AND EARLY THIS AFTERNOON. THE STRONG WINDS WILL ONLY LAST APPROXIMATELY ONE HOUR. SDZ039-040-054>056-060>062-065>067-101700- /O.NEW.KFSD.WI.Y.0012.100610T1422Z-100610T1700Z/ KINGSBURY-BROOKINGS-MINER-LAKE-MOODY-HANSON-MCCOOK-MINNEHAHA- HUTCHINSON-TURNER-LINCOLN- INCLUDING THE CITIES OF...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS...HOWARD...MADISON...FLANDREAU...ALEXANDRIA...EMERY... SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS... PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG 922 AM CDT THU JUN 10 2010 ...WIND ADVISORY IN EFFECT UNTIL NOON CDT TODAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON CDT TODAY. * TIMING...WINDS WILL INCREASE THROUGH THE LATE MORNING AND THEN DIMINISH AROUND NOON. * WEATHER CONDITIONS...SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED. THE STRONGEST WINDS ARE EXPECTED TO LAST APPROXIMATELY AN HOUR BEFORE BEGINNING TO DECREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ IAZ001>003-012>014-MNZ071-072-080-081-089-090-097-098-101900- /O.NEW.KFSD.WI.Y.0012.100610T1600Z-100610T1900Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-LINCOLN-MURRAY- COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL... SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON... JACKSON...LAKEFIELD...PIPESTONE...LUVERNE 922 AM CDT THU JUN 10 2010 ...WIND ADVISORY IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON. * TIMING...WINDS WILL INCREASE LATE THIS MORNING AND THEN DIMINISH BY MID AFTERNOON. * WEATHER CONDITIONS...SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED. THE STRONGEST WINDS ARE EXPECTED TO LAST APPROXIMATELY AN HOUR BEFORE BEGINNING TO DECREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ SCHUMACHER
1 follow-up statement
814 WWUS73 KFSD 101857 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 157 PM CDT THU JUN 10 2010 .THE WIND ADVISORY WILL EXPIRE AT 2 PM. IAZ001>003-012>014-MNZ071-072-080-081-089-090-097-098-102000- /O.EXP.KFSD.WI.Y.0012.000000T0000Z-100610T1900Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-LINCOLN-MURRAY- COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL... SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON... JACKSON...LAKEFIELD...PIPESTONE...LUVERNE 157 PM CDT THU JUN 10 2010 ...WIND ADVISORY WILL EXPIRE AT 2 PM CDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 2 PM CDT THIS AFTERNOON. WEATHER CONDITIONS...THE STRONG WINDS WHICH PROMPTED THE WIND ADVISORY HAVE SUBSIDED. $$ 97
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Jun 10, 5:00 AM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Jun 10, 5:00 AM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 500 AM CDT THU JUN 10 2010 .DISCUSSION... LARGE AND ORGANIZED MCS ROLLING ACRS NEBRASKA THIS MORNING...NUDGING INTO FAR SRN SD. MCS IS LOCATED IN THE MAX OF MOISTURE TRANSPORT AXIS FROM 925-850 HPA...COLLOCATED WITH STRONGEST AXIS OF LLJ. MOST OPERATIONAL GUIDANCE HAS HAD A SIGNIFICANT NORTH BIAS WITH AXIS OF PRECIP...BUT AGAIN THE RAPID REFRESH RUC HAS HAD AN EXCELLENT HANDLE ON THE CONVECTIVE MODE/LOCATION WITH 03Z-06Z RUNS...AND LENDS CONFIDENCE TO THE SHORT RANGE FCST. HOWEVER...CHALLENGE INCREASES TO NEARLY EVERY FCST ELEMENT AS CONVECTION IN MODELS REALLY LIMIT USEFULNESS TO DIAGNOSE THE SVR ENVIRONMENT TODAY...AS WELL AS BOUNDARY LOCATION FOR THERMAL FCST AND CONVECTIVE REDEVELOPMENT. MCS WL CONTINUE TO ROLL GENERALLY EWRD THIS MORNING BASED ON CORFIDI VECTORS...BUT THERE IS INCREASING LLJ SUPPORT FOR DEVELOPMENT OF WAA WING INTO MUCH OF CWA IN THE EARLY TO MID MORNING AS WAVE TRAVERSING RIDGE INDUCES A VEERING TO LLJ. SPED UP POPS...AND INCREASED MOST OF THE W AND S TO 100...SPREADING CATEGORICAL PD EWRD WITH UPR PV SUPPORT. HVY RAIN A THREAT EARLY TO MID MORNING THRU THE MO RVR CORRIDOR...BUT WITH MAIN CONVECTIVE FRONT PUSHING SWRD AND SPREADING COLD POOL MORE TO S THAN GUIDANCE SUGGESTS INTO LLJ...LKLY WL KEEP THE PERSISTENT NEWER DEVELOPMENT MAINLY TO S OF AREA. CANNOT RULE OUT AN ISOLD MARGINALLY SVR HAILER WANDERING TOWARD LOWER MO RVR CORRIDOR THROUGH MID MORNING AS 7-8C/KM MID LVL LAPSE RATES PUSH INTO THE AREA. WL CERTAINLY HAVE TO KEEP EYE ON ESPLY URBAN KSUX AREA FOR FLOODING THREAT IF WAA CAN DEVELOP MORE STOUTLY HEADING TOWARD DAYBREAK. OTHERWISE...LOOK FOR A LITTLE DROPOFF IN COVERAGE AND EXTENT OF CONVECTION BY AFTN. TEMPS CHALLENGING AS WL BE DEALING WITH STUBBORN RAIN COOLED AIRMASS FOR MUCH OF THE DAY...AND EXPECT WL LIMIT RECOVERY BY QUITE A BIT. ALREADY IN LOWER 70S TOWARD I80... SO NOT TOO FAR TO GO TO REACH EXPECTED KSUX HIGH ARND 80. HARD TO GAIN A LOT OF CONFIDENCE IN WHERE LOW LVL BNDRY WL END UP PUSHING INTO SUCH STRONG SLY FLOW. BREEZY TO WINDY CONDITIONS EXPECTED AS LLJ AND POST MCS GRADIENT ALLOWS WINDS TO SFC LATER THIS MORNING/AFTN. NEXT CHALLENGE IS THE SVR THREAT TDA. WITH SOME INDICATION OF MID LVL RIDGING BETWEEN SYSTEMS...LKLY THAT ACTIVITY WL BE SOMEWHAT SLOW TO DEVELOP TDA...ESPLY CONSIDERING LKLY LIMIT TO SFC BASED DESTABILIZATION IN AND NEAR AREA. SHUD EFFECTIVELY CAP MOST AREAS TO DEVELOPMENT UNTIL WAVE CAN APPROACH THE AREA FROM THE SOUTHWEST BY LATER INTO THE EVENING...AND GET START OF LLJ INCREASE AND REFOCUS TO THE W. ELEVATED CAPE INCREASES TO 1500-2000 J/KG OVER MUCH OF THE AREA TONIGHT. WITH DEEP LYR SHEAR ON ORDER OF 35-45 KTS...EXPECT ORGANIZATION OF SYSTEM BEST THREAT FOR SVR WX LKLY STARTS AS MORE ISOLD HAIL THREAT IN THE SCNTRL/MID JAMES VALLEY AREAS BY EARLY TO MID EVENING...THEN SPREADS EWRD FROM LATE EVENING INTO THE EARLY OVERNIGHT HOURS WITH LLJ FOCUS. WL LKLY SEE A TRANSITION TOWARD MORE OF A WIND THREAT...BUT ELEVATED INSTABILITY INDICATES THAT HAIL...AND PERHAPS A WIND DRIVEN HAIL THREAT WL EXIST NEAR ANY ORGANIZED VORTEX ALG LEADING DEVELOPMENT LINE. PROBABLY A LARGER AND MORE DEFINITE CONCERN IS FOR HVY RAINFALL...WITH NEAR OR BETTER THAN 1.75 INCH PWAT...AND HPC HAS PLACED A SLIGHT RISK OF EXCESSIVE RAINFALL OVER ABOUT THE NERN 2/3 OF CWA THRU TONIGHT. WITH SOMEWHAT A LACK OF CONFIDENCE IN WHERE HEAVIEST RAIN MAY SET UP...HELD OFF ON ISSUING A FLASH FLOOD WATCH AT THIS TIME...BUT DID MENTION SOME HVY RAIN FAVORING THE NWRN AREAS. ALL THE CONVECTION SHUD START TO GIVE SFC BNDRY A DECENT KICK BY LATER TONIGHT. SVRL SLNS...CONSISTENT WITH INDIVIDUAL JET STRUCTURES...WOULD SUGGEST THAT WHILE SFC BNDRY MAY CONTINUE SWRD EVENTUALLY REACHING KS/MO AREAS BY SAT...THE 850 HPA BNDRY ATCUALLY TRIES TO STALL VERY NEAR SERN CWA RIGHT INTO SUNDAY. WL BE IN PLACE AS FAIRLY STRONG WAVE PUSHES UP INTO THE AREA FRI NIGHT INTO SAT... REMAINING CONSISTENT WITH EARLIER FCST. THIS SHUD INDUCE ANOTHER PULSE OF CONVECTIVE ACTIVITY...WITH INSTABILITY REMAINING ALFT. DETAILS GET HARDER AND HARDER TO JUSTIFY AS MODELS GET CONVECTIVELY WORKED OVER...AND THUS CHANGES TO FCST ARE LESS AND LESS BY THE WEEKEND. WL HOLD ONTO SAT NIGHT INTO SUNDAY AS QUIET TIME WITH RIDGING ALFT AHEAD OF CLOSED LOW IN SW MOVING TOWARD PLAINS... AND GET SOME PUSH OF MORE STABLE LOW LVL AIR ON SFC RIDGE FM N. AS MUCH AS DIDNT WANT TO...INTRODUCED A SMALL CHC POPS FOR SUN NIGHT INTO MONDAY AS SLNS SHOWING VARIETY OF TROUGHING STRUCTURES PUSHING INTO AREA... WHILE FIGHTING THE LOW LVL DRYING PUSH...DO HAVE ENOUGH SUPPORT FROM COOLING AFLT AND INSTABILITY TO DRIVE SOME SHRA/TRSA THRU THE AREA. /CHAPMAN && .AVIATION... SHRA/TSRA MOVING EAST ACROSS THE AREA THIS MORNING. GREATEST CHANCE OF PROLONGED TSRA AND OCNL MVFR CIGS/VSBYS AT KFSD/KSUX THROUGH 15Z-16Z...WITH BULK OF ANY TSRA ACTIVITY THEN EXPECTED TO MOVE EAST OF TAF LOCATIONS FOR THE BALANCE OF THE AFTERNOON/EARLY EVENING. REDEVELOPMENT LIKELY WEST OF THE MISSOURI RIVER LATE THIS AFTN... MOVING INTO THE JAMES RIVER VALLEY TOWARD SUNSET...THEN CONTINUING EAST ACROSS THE FORECAST AREA THROUGH THE OVERNIGHT HOURS TONIGHT. AREAS OF IFR CIGS/VSBYS IN HVY RAIN ASSOCIATED WITH TSRA TONIGHT... APPEARS MOST LIKELY TO AFFECT KHON/KFSD TAF LOCATIONS AFTER 11/05Z. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Jun 10, 6:13 AM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 613 AM CDT THU JUN 10 2010 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-111200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 613 AM CDT THU JUN 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A BROAD AREA OF THUNDERSTORMS WILL MOVE ACROSS SOUTHEAST SOUTH DAKOTA...NORTHEAST NEBRASKA...SOUTHWEST MINNESOTA AND NORTHWEST IOWA THIS MORNING. WHILE STORMS ARE NOT EXPECTED TO PRESENT A WIDESPREAD SEVERE THREAT... A FEW STORMS NEAR THE LOWER MISSOURI RIVER AREA MAY PRODUCE SOME MARBLE TO QUARTER SIZE HAIL. IN ADDITION...SOME AREAS OF HEAVY RAINFALL WILL ALSO BE POSSIBLE MAINLY THROUGH AREAS IN AND NEAR THE LOWER MISSOURI RIVER VALLEY...WHICH WOULD MOST LIKELY HAVE GREATEST EFFECTS ON URBAN...POOR DRAINAGE AREAS FROM YANKTON TO SIOUX CITY...AND TOWARD STORM LAKE. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE EVENING HOURS FROM THE JAMES VALLEY AND WESTWARD. STORMS WILL BECOME MORE WIDESPREAD AND ORGANIZE INTO A LARGE CONVECTIVE COMPLEX AFTER MIDNIGHT...MOVING FROM SOUTHEAST SOUTH DAKOTA INTO SOUTHWEST MINNESOTA AND EXTREME NORTHWEST IOWA. INITIAL STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL FROM QUARTER TO GOLF BALL SIZE...WITH AN INCREASING DAMAGING WIND THREAT. IN ADDITION...THUNDERSTORMS COULD REPEATEDLY MOVE ACROSS AREA OVERNIGHT. WITH ABUNDANT MOISTURE IN PLACE...AREAS OF HEAVY RAINFALL ARE POSSIBLE ESPECIALLY NORTH AND WEST OF A LINE FROM VERMILLION TO WINDOM...WHERE AN AVERAGE OF 1 TO 2 INCHES RAINFALL IS EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP FRIDAY AFTERNOON NEAR A FRONTAL BOUNDARY ACROSS IOWA. A FEW STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WIND. OTHER STORMS WILL DEVELOP LATER FRIDAY NIGHT THROUGH THE MISSOURI VALLEY...WITH A FEW STORMS CAPABLE OF HAIL UP TO HALF DOLLAR SIZE. PERIODIC CHANCES FOR THUNDERSTORMS WILL CONTINUE SUNDAY NIGHT THROUGH TUESDAY. WHILE THERE IS NO APPARENT WIDESPREAD SEVERE WEATHER THREAT AT THIS TIME...ISOLATED SEVERE STORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 900 PM CDT WEST OF THE JAMES VALLEY...AND OVERNIGHT MOST AREAS. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 3:20 PM CDT | Flash Flood Watch | FSD | Jackson, Nobles, Rock | 22 hr |
Nearby
Wind Advisories in South Dakota, 2010Wind Advisories in Minnesota, 2010Wind Advisories in Iowa, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.